Alert archive / Washington / High Wind Warnings in 2012
High Wind Warning 20, NWS Portland, OR
NWS Portland, OR issued this high wind warning at Dec 18, 2012, 2:34 PM PST. It took effect at Dec 19, 2012, 6:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 2:34 PM PST (22:34 UTC)
- In effect from
- Dec 19, 2012, 6:00 AM PST
- Expired
- Dec 20, 2012, 1:00 AM PST
- In force
- 19 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS76 KPQR 182234 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 234 PM PST TUE DEC 18 2012 ORZ001-002-190700- /O.UPG.KPQR.HW.A.0022.121219T1400Z-121220T0800Z/ /O.NEW.KPQR.HW.W.0020.121219T1400Z-121220T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 234 PM PST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 10 PM PST WEDNESDAY NEAR BEACHES AND HEADLANDS FOR THE NORTH AND CENTRAL OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING FOR THE NORTH AND CENTRAL OREGON COAST...WHICH IS IN EFFECT FROM 6 AM TO 10 PM PST WEDNESDAY. * COASTAL BEACHES AND HEADLANDS WINDS: SOUTH WINDS WILL BECOMING STRONG AND GUSTY LATER TONIGHT AND CONTINUE ON WEDNESDAY. EXPECT SOUTH WIND TO BECOME 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. * TIMING: WINDS INCREASING BETWEEN 5 AM AND 7 AM WEDNESDAY... WITH STRONGEST WINDS LIKELY ON THE NORTH AND CENTRAL OREGON COAST BETWEEN 10 AM AND 7 PM. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ021-190700- /O.NEW.KPQR.HW.W.0020.121219T1500Z-121220T0200Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...LONG BEACH...CAPE DISAPPOINTMENT 234 PM PST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 6 PM PST WEDNESDAY NEAR BEACHES AND HEADLANDS ON THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS FOR THE SOUTH WASHINGTON COAST...WHICH IS IN EFFECT FROM 7 AM TO 6 PM PST WEDNESDAY. * COASTAL BEACHES AND HEADLANDS WINDS: SOUTH WINDS WILL BECOMING STRONG AND GUSTY LATER TONIGHT AND CONTINUE ON WEDNESDAY. EXPECT SOUTH WIND TO BECOME 30 TO 40 MPH WITH GUSTS 60 MPH. * TIMING: WINDS INCREASING BETWEEN 5 AM AND 7 AM WEDNESDAY... WITH STRONGEST WINDS LIKELY ON THE SOUTH WASHINGTON COAST BETWEEN 9 AM AND 3 PM. * LOCATIONS INCLUDE: LONG BEACH...CAPE DISAPPOINTMENT * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
766 WWUS76 KPQR 190458 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 858 PM PST TUE DEC 18 2012 WAZ021-191800- /O.CON.KPQR.HW.W.0020.121219T1500Z-121220T0200Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...LONG BEACH...CAPE DISAPPOINTMENT 858 PM PST TUE DEC 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 6 PM PST WEDNESDAY NEAR BEACHES AND HEADLANDS FOR THE SOUTH WASHINGTON COAST... * COASTAL BEACHES AND HEADLANDS WINDS: SOUTH WINDS WILL BECOMING STRONG AND GUSTY EARLY WEDNESDAY MORNING AND CONTINUE THROUGH EARLY WEDNESDAY EVENING. SOUTH WIND WILL BECOME 30 TO 40 MPH WITH GUSTS 60 MPH. * TIMING: WINDS INCREASING BETWEEN 5 AM AND 7 AM WEDNESDAY... WITH STRONGEST WINDS LIKELY ON THE SOUTH WASHINGTON COAST BETWEEN 9 AM AND 3 PM. * LOCATIONS INCLUDE: LONG BEACH...CAPE DISAPPOINTMENT * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-002-191800- /O.CON.KPQR.HW.W.0020.121219T1400Z-121220T0600Z/ NORTH OREGON COAST-CENTRAL OREGON COAST- INCLUDING THE CITIES OF...CANNON BEACH...NETARTS...PACIFIC CITY... LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS 858 PM PST TUE DEC 18 2012 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM TO 10 PM PST WEDNESDAY FOR THE NORTH AND CENTRAL OREGON COAST... * COASTAL BEACHES AND HEADLANDS WINDS: SOUTH WINDS WILL BECOME STRONG AND GUSTY EARLY WEDNESDAY MORNING AND PERSIST THROUGH THE EVENING. SOUTH WIND WILL BECOME 30 TO 40 MPH WITH GUSTS 60 TO 65 MPH. * TIMING: WINDS INCREASING BETWEEN 5 AM AND 7 AM WEDNESDAY... WITH STRONGEST WINDS LIKELY ON THE NORTH AND CENTRAL OREGON COAST BETWEEN 10 AM AND 7 PM. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
494 WWUS76 KPQR 191649 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 849 AM PST WED DEC 19 2012 ORZ002-200200- /O.EXT.KPQR.HW.W.0020.000000T0000Z-121220T0900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 849 AM PST WED DEC 19 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST THURSDAY FOR THE CENTRAL OREGON COAST... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 AM PST THURSDAY. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: WINDS INCREASING BETWEEN 8 AM AND 10 AM TODAY...WITH STRONGEST WINDS LIKELY BETWEEN 10 AM AND 10 PM. * LOCATIONS INCLUDE: CAPE FOULWEATHER...LINCOLN CITY...NEWPORT... YACHATS...FLORENCE. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. SOME TREE DAMAGE IS POSSIBLE THAT COULD CAUSE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ001-200200- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0600Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 849 AM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE NORTH OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: WINDS INCREASING BETWEEN 8 AM AND 10 AM TODAY...WITH STRONGEST WINDS LIKELY BETWEEN 10 AM AND 8 PM. * LOCATIONS INCLUDE: CLATSOP SPIT...ARCH CAPE...CAPE MEARES...ASTORIA...GARIBALDI...PACIFIC CITY. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. SOME TREE DAMAGE IS POSSIBLE THAT COULD CAUSE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ021-200200- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0200Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...LONG BEACH...CAPE DISAPPOINTMENT 849 AM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS FOR THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * TIMING: THE STRONGEST WINDS ARE LIKELY ON THE SOUTH WASHINGTON COAST BETWEEN 8 AM AND 4 PM TODAY. * LOCATIONS INCLUDE: LONG BEACH...CAPE DISAPPOINTMENT. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
204 WWUS76 KPQR 192132 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 132 PM PST WED DEC 19 2012 ORZ001-200600- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0600Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 132 PM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE NORTH OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: STRONGEST WINDS LIKELY THROUGH 8 PM. WINDS SHOULD EASE PRIOR TO 10 PM AS A STRONG COLD FRONT MOVES ONSHORE. * LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY . * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. SOME TREE DAMAGE IS POSSIBLE THAT COULD CAUSE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ ORZ002-200600- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 132 PM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: STRONGEST WINDS LIKELY THROUGH 10 PM. WINDS ARE EXPECTED TO END BY 1 AM THURSDAY AS A COLD FRONT MOVES SOUTH OF FLORENCE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. SOME TREE DAMAGE IS POSSIBLE THAT COULD CAUSE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ021-200200- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0200Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...LONG BEACH...CAPE DISAPPOINTMENT 132 PM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING NEAR BEACHES AND HEADLANDS ALONG THE SOUTH WASHINGTON COAST... A HIGH WIND WARNING NEAR BEACHES AND HEADLANDS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS TO 70 MPH. * TIMING: THE STRONGEST WINDS ARE LIKELY ON THE SOUTH WASHINGTON COAST THROUGH 4 OR 5 PM TODAY. A COLD FRONT SHOULD MOVE ONSHORE AND THE WINDS DECREASE BY 6 PM THIS EVENING. * LOCATIONS INCLUDE: LONG BEACH...CAPE DISAPPOINTMENT. * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT WWW.WEATHER.GOV/PORTLAND
625 WWUS76 KPQR 200102 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 502 PM PST WED DEC 19 2012 ORZ001-200215- /O.CAN.KPQR.HW.W.0020.000000T0000Z-121220T0600Z/ NORTH OREGON COAST- INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK... NETARTS...PACIFIC CITY 502 PM PST WED DEC 19 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE NORTH OREGON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THE NORTH OREGON COAST. WINDS HAVE DECREASED ACROSS THE NORTHERN OREGON COAST BEHIND A STRONG COLD FRONT. SOUTHWEST WINDS 10 TO 20 KT WILL PERSIST THIS EVENING WITH GUSTS TO 35 KT. THERE MAY BE AN OCCASIONAL GUST TO 40 MPH OVER THE HIGHER TERRAIN AND EXPOSED HEADLAND LOCATIONS EARLY THIS EVENING. $$ WAZ021-200215- /O.CAN.KPQR.HW.W.0020.000000T0000Z-121220T0200Z/ SOUTH WASHINGTON COAST- INCLUDING THE CITIES OF...LONG BEACH...CAPE DISAPPOINTMENT 502 PM PST WED DEC 19 2012 ...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTH WASHINGTON COAST. WINDS HAVE DECREASED ACROSS THE SOUTH WASHINGTON COAST BEHIND A STRONG COLD FRONT. SOUTHWEST WINDS 10 TO 20 KT WILL PERSIST THIS EVENING WITH GUSTS TO 35 KT. THERE MAY BE AN OCCASIONAL GUST TO 40 MPH OVER THE HIGHER TERRAIN AND EXPOSED HEADLAND LOCATIONS EARLY THIS EVENING. $$ ORZ002-200900- /O.CON.KPQR.HW.W.0020.000000T0000Z-121220T0900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 502 PM PST WED DEC 19 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY FOR THE CENTRAL OREGON COAST... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY FOR THE CENTRAL OREGON COAST. * WINDS: BEACHES AND HEADLANDS...SOUTH WINDS 40 TO 50 MPH WITH GUSTS 65 TO 75 MPH. COASTAL COMMUNITIES...SOUTH WINDS 25 TO 35 MPH WITH GUSTS 50 TO 60 MPH. * TIMING: STRONGEST WINDS LIKELY THROUGH 8 PM. WINDS ARE EXPECTED TO END BY 1 AM THURSDAY AS A COLD FRONT MOVES SOUTH OF FLORENCE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER...YACHATS...FLORENCE * IMPACTS: THOSE WITH HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WIND GUSTS...ESPECIALLY ON EXPOSED HEADLANDS OR BRIDGES. SOME TREE DAMAGE IS POSSIBLE THAT COULD CAUSE POWER DISRUPTIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
916 WWUS76 KPQR 200859 NPWPQR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1259 AM PST THU DEC 20 2012 ORZ002-201000- /O.EXP.KPQR.HW.W.0020.000000T0000Z-121220T0900Z/ CENTRAL OREGON COAST- INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT... CAPE FOULWEATHER...YACHATS...FLORENCE 1259 AM PST THU DEC 20 2012 ...HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING FOR THE CENTRAL OREGON COAST... THE HIGH WIND WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. * WINDS: SOUTH TO SOUTHWEST WINDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA. HOWEVER WIND GUSTS OF 45 TO 50 MPH CAN BE EXPECTED THROUGH 3 AM FROM NEWPORT TO FLORENCE. * LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE FOULWEATHER... YACHATS...FLORENCE $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Dec 18, 8:55 AM PST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 18, 8:55 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
855 AM PST TUE DEC 18 2012
.SYNOPSIS...COOL WEST FLOW ALOFT KEEPING SHOWERS AND VERY LOW SNOW
LEVELS ACROSS THE REGION TODAY. A WARM FRONT WILL LIFT ACROSS THE
REGION LATE TONIGHT AND WED..FOLLOWED BY A COLD FRONT WED NIGHT. AIR
MASS STILL COLD...SO LOW SNOW LEVELS CONTINUE INTO WED AM BEFORE
RISING. IS POTENTIAL THAT RAIN FOR WED AND WED NIGHT MAY PUSH COASTAL
RIVERS TO NEAR FLOOD STAGE. UNSETTLED WEATHER CONTINUES FOR REST OF
THE WEEK.
&&
.SHORT TERM...NOAA SATELLITE AND WEATHER SERVICE RADAR STILL SHOWING
PLENTY OF SHOWERS ROTATING INTO THE AREA. SO FAR THIS AM...MOST
INTENSE BAND OF SHOWERS MOVED ACROSS THE S WILLAMETTE VALLEY AND INT
CASCADES. THIS LINE BROUGHT 1 TO 3 INCHES OF SNOW ACROSS THAT
AREA...INCLUDING EUGENE. AIR MASS REMAINS COLD...SO ANY SHOWERS TODAY
WILL CONTINUE TO BRING EITHER SNOW OR A MIX OF RAIN/SNOW MIX WITH
MINOR ACCUMULATIONS. AGAIN...HEAVIEST BANDS COULD QUICKLY DROP 1 OR 2
INCHES OF SNOW...BUT WITH THE HIT AND MISS NATURE OF SHOWERS MANY
AREAS WILL GET LITTLE IF ANY ACCUMULATING SNOW. DIFFERENT STORY FOR
THE COAST RANGE AND CASCADES. THIS OROGRAPHIC LIFT WILL MAINTAIN SNOW
SHOWERS...WITH GENERALLY ANOTHER 2 TO 8 INCHES OF SNOW...WITH THE
HEAVIEST ACCUMULATIONS IN THE CASCADES.
WARM FRONT APPROACHES OFF THE PACIFIC TONIGHT...AND PUSHES INLAND
WED. EXPECT PRECIPITATION TO DEVELOP LATE TONIGHT IN MOIST
ISENTROPIC LIFT SEEN BETWEEN 290 AND 300K ISENTROPIC SURFACES...AND
CONTINUE INTO WED. ISENTROPIC LIFTING COMES TO AN END LATE
WED...THEN PRIMARY LIFTING MECHANISM BECOMES COLD FRONT AND UPPER
SHORTWAVES TO CONTINUE PRECIPITATION THREAT INTO WED NIGHT. WITH A
COOL AIR MASS ALREADY IN PLACE AND OFFSHORE FLOW DEVELOPING AHEAD OF
THE WARM FRONT...THE THREAT OF LOW ELEVATION SNOW INCREASES LATE
TONIGHT. WHILE SOME OF THE BUFR SOUNDINGS...GFS IN PARTICULAR...TEND
TO KEEP THE WILLAMETTE VALLEY AT OR BELOW FREEZING LATE TONIGHT INTO
WED...A SOUTHERLY COMPONENT TO THE LOW LEVEL FLOW WOULD SEEM TO
DISCOURAGE TO LIKELIHOOD OF ACCUMULATING AT VALLEY FLOORS BEFORE
TURNING OVER TO RAIN. EASTERLY FLOW THROUGH THE GORGE HOWEVER SHOULD
BE STRONG ENOUGH TO MAINTAIN SNOW THREAT THROUGH THE DAY WED IN THE
GORGE AND HOOD RIVER VALLEY. ELSEWHERE...EXPECT N COAST RANGE TO SEE
SOME ACCUMULATING SNOW EARLY IN THE EVENT... BEFORE SNOW LEVELS LIFT
ABOVE 2500 FEET WED AFTERNOON. IN A SW FLOW...S WA CASCADES AND
FOOTHILLS APPEAR PRIMED TO MAXIMIZE SNOWFALL POTENTIAL DUE TO
FAVORABLE OROGRAPHICS. AS COLD FRONT SLOWLY PUSHES IN WED NIGHT...A
CONTINUED SW FLOW ALOFT WILL PROVIDE ONLY A LITTLE PUSH FOR GETTING
THE FRONT THROUGH THU.
HIGH WIND LOOKS POSSIBLE ALONG THE COASTAL HEADLANDS FOR WED BEHIND
THE WARM FRONT. NOT GREAT...BUT ENOUGH TO GET 55 TO 65 MPH WIND GUSTS
ON THE HEADLANDS. NOT CONVINCED FOR S WASHINGTON COAST. WILL PUT UP
HIGH WIND WATCH FOR OREGON COASTAL HEADLANDS WITH THIS MORNINGS
FORECASTS. ROCKELSON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS.
THURSDAY EVENING THROUGH MONDAY...MODELS HAVE BEEN IN GOOD AGREEMENT
CONCERNING THE LARGE UPPER LOW THAT BECOMES NEARLY STATIONARY OFF
THE PACIFIC NW COAST LATER THIS WEEK. EXPECT TO SEE SEVERAL
DISTURBANCES WRAP AROUND THE PARENT LOW AND SWEEP ACROSS THE REGION
INTO THE WEEKEND. COLD AND WET CONDITIONS WILL PERSIST AS SNOW
LEVELS WILL HOVER AROUND 1500-2000 FT THROUGH THE WEEKEND. ALSO
EXPECT BREEZY CONDITIONS ALONG THE COAST AS DISTURBANCES MOVE
THROUGH. THERE IS SIGNIFICANT MODEL DISAGREEMENT STARTING LATE NEXT
WEEKEND...MAINLY WITH THE TIMING AND LOCATION OF THE PARENT LOW. IT
APPEARS THE LOW WILL GRADUALLY MOVE INLAND BY SUNDAY...WITH POSSIBLE
RIDGING DEVELOPING BEHIND IT. /27
&&
.AVIATION...MVFR CONDITIONS WITH LOCALIZED IFR PREVAILING IN COLD
SHOWERY WEATHER PATTERN THIS MORNING INLAND...WITH MOSTLY VFR
CONDITIONS ALONG THE COAST. SHOWERS WILL DECREASE IN THE
AFTERNOON WITH MVFR CONDITIONS BECOMING LESS EXTENSIVE AND VFR
BEING MORE THE RULE. AS THE NEXT WARM FRONT APPROACHES OVERNIGHT MVFR
OR LOWER CIGS/VIS ARE EXPECTED ON THE COAST LATER THIS EVENING
AND LATE TONIGHT INLAND. AS PRECIPITATION INCREASES LATE TONIGHT
AND WED MORNING IT MAY START OUT AS LIGHT SNOW AT MOST OF THE
INLAND TAF SITES BUT SHOULD CHANGE OVER TO RAIN LATER IN THE
MORNING. THIS HAS THE POTENTIAL FOR SOME ACTUAL STICKING
SNOW...BUT LOW CONFIDENCE ON THIS. WILL INVESTIGATE FURTHER IN
FUTURE TAF ISSUANCES.
THUNDERSTORMS CONTINUE TO BE POSSIBLE ALONG THE COAST AND COAST
RANGE THROUGH THIS MORNING IN THE POST FRONTAL UNSTABLE AIR MASS.
KPDX AND APPROACHES...LOW MVFR CONDITIONS EXPECTED IN SHOWERS THIS
MORNING...WITH OCCASIONAL BOUTS OF IFR IN A RAIN SNOW MIX. GENERALLY
VFR CONDITIONS EXPECTED IN THE AFTERNOON WITH INTERMITTENT BOUTS OF
MVFR IN SHOWERS...THOUGH THEY WILL BE ON THE DECREASE THIS AFTERNOON.
EXPECT SFC TEMPS SHOULD GENERALLY REMAIN WARM ENOUGH TO PRECLUDE
STICKING SNOW ON THE RUNWAY TODAY. EXPECT MVFR WITH LOCAL IFR
TOMORROW MORNING. KMD
&&
.MARINE...WINDS COMING DOWN A BIT THIS MORNING AS HIGH PRES NOSES
IN...THOUGH SEAS HOVER IN THE MID TO UPPER TEENS.
MODELS DEPICT ANOTHER STRONG SYSTEM WED. GFS...ECMWF AND CANADIAN
GEM FAIRLY SIMILAR WITH THE OVERALL PATTERN AND TIMING...BUT DIFFER
WITH REGARDS TO THE STRENGTH OF THE WINDS THAT WILL SURFACE. EXPECT
ANOTHER ROUND OF STRONG GALES...POSSIBLY LOW-END STORM FORCE
GUSTS...WED AFTERNOON AND EVENING...AS CURRENTLY ADVERTISED BY THE
NAM. OFFSHORE FLOW NEAR SHORE MAY PRECLUDE ANY COASTAL JET
DEVELOPMENT FROM SURFACING CLOSER TO THE COAST...BUT A VERY STRONG
WIND FIELD ALOFT WILL LIKELY IMPACT THE OUTER WATERS. GALE WARNING
STILL LOOKS GOOD...MAY STILL BE A FEW STORM GUSTS IN THE OUTER
WATERS.
LOW PRES WILL CONTINUE TO WOBBLE AND WEAKEN OFFSHORE FOR THE LATTER
HALF OF THE WEEK FOR MUCH LOWER SEAS AND LIGHTER WINDS. KMD
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR UPPER HOOD RIVER VALLEY-WESTERN
COLUMBIA RIVER GORGE.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR
CASCADE FOOTHILLS IN LANE COUNTY-CENTRAL COAST RANGE OF
WESTERN OREGON-COAST RANGE OF NORTHWEST OREGON-NORTHERN
OREGON CASCADE FOOTHILLS.
WINTER WEATHER ADVISORY UNTIL 11 AM PST THIS MORNING FOR
NORTH WILLAMETTE VALLEY INCLUDING PORTLAND METRO AREA
CENTRAL WILLAMETTE VALLEY INCLUDING SALEM AREA
SOUTH WILLAMETTE VALLE INCLUDING EUGENE/SPRINGFIELD
WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING FOR COAST RANGE OF NORTHWEST OREGON.
HIGH WIND WATCH FROM 6 AM WEDNESDAY TO MIDNIGHT
THURSDAY FOR THE NORTH AND CENTRAL OREGON COASTAL
HEADLANDS.
WA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH WED AFTERNOON
FOR WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR SOUTH WASHINGTON CASCADES.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR SOUTH
WASHINGTON CASCADE FOOTHILLS-WILLAPA HILLS.
WINTER WEATHER ADVISORY UNTIL 11 AM PST THIS MORNING FOR
GREATER VANCOUVER AREA-I-5 CORRIDOR IN COWLITZ
COUNTY-WESTERN COLUMBIA RIVER GORGE.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON FOR SOUTH WASHINGTON CASCADE FOOTHILLS.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING
FOR WILLAPA HILLS.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 PM PST THIS AFTERNOON
FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR
OUT 60 NM.
GALE WARNING FROM 1 AM TO 10 PM PST WEDNESDAY FOR COASTAL
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR TO
FLORENCE OR OUT TO 60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 AM PST
WEDNESDAY FOR COASTAL WATERS FROM CAPE SHOALWATER WA TO
FLORENCE OR OUT TO 60 NM.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL
1 AM PST WEDNESDAY.
&&
MORE WEATHER INFORMATION ONLINE AT...HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Dec 18, 5:47 AM PST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 547 AM PST TUE DEC 18 2012 ORZ005>008-WAZ022-039-191700- LOWER COLUMBIA-GREATER PORTLAND METRO AREA- CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-I- 5 CORRIDOR IN COWLITZ COUNTY-GREATER VANCOUVER AREA- 547 AM PST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT LOCAL ACCUMULATIONS OF SNOW ARE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ001-002-WAZ021-191700- NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST- 547 AM PST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE POSSIBILITY FOR HIGH WINDS WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED TODAY. ORZ003-004-009>014-WAZ019-020-023-040-191700- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON- WESTERN COLUMBIA RIVER GORGE-NORTHERN OREGON CASCADE FOOTHILLS- NORTHERN OREGON CASCADES-CASCADE FOOTHILLS IN LANE COUNTY- CASCADES IN LANE COUNTY-UPPER HOOD RIVER VALLEY- SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON CASCADE FOOTHILLS- 547 AM PST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT ACCUMULATING SNOW IS POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SIGNIFICANT SNOWS ARE POSSIBLE THIS WEEK...PARTICULARLY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-191700- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 547 AM PST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 4:08 AM PST | Winter Storm Watch | PQR | 8 hr | |
| Dec 18, 12:26 PM PST | Winter Storm Warning | PQR | 52 hr | |
| Dec 18, 12:26 PM PST | Winter Weather Advisory | PQR | 52 hr | |
| Dec 18, 3:00 AM PST | Gale Warning | PQR | 40 hr | |
| Dec 18, 9:52 AM PST | High Wind Watch | PQR | 5 hr |
Nearby
High Wind Warnings in Washington, 2012High Wind Warnings in Oregon, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.